Med. Weter. 71 (5), 312-317, 2015

full text

pdf
Szymanek Bany I., Szprengier-Juszkiewicz J., Olejnik M., Żmudzki J.
Narasin poisoning in turkeys
Mass mortality was observed in a flock of reproductive turkeys. Due to the clinical picture and the sudden onset of the symptoms, poisoning with coccidiostats was suspected. In order to confirm the diagnosis, samples of feed, tissues and digestive tract content of the birds were sent to the Department of Pharmacology and Toxicology of the National Veterinary Research Institute to be tested for the presence of ionophore coccidiostats. The feed sent for analysis was found to contain narasin, salinomycin and monensin. The clinical signs of the poisoning, the presence of narasin in feed at a concentration of 26 mg/kg, together with the known toxicity of salinomycin and narasin to turkeys, suggested that the identified compounds were probably the cause of the fatal poisoning in the turkeys.
Key words: ionophore coccidiostats, narasin, poisoning, turkeys